Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2012, 12:16 PM CST for McCurtain County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 12:16 PM CST (18:16 UTC)
- Expired
- Feb 1, 2012, 12:42 PM CST
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS54 KSHV 011816 SVRSHV OKC089-011900- /O.NEW.KSHV.SV.W.0014.120201T1816Z-120201T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1216 PM CST WED FEB 1 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 100 PM CST * AT 1213 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MOUNT HERMAN...OR 33 MILES NORTHWEST OF DE QUEEN...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL...SHERWOOD...HOCHATOWN...WATSON AND PLUNKETVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3451 9447 3425 9447 3413 9491 3430 9499 TIME...MOT...LOC 1816Z 249DEG 29KT 3425 9484 $$ 23
1 follow-up statement
056 WWUS54 KSHV 011842 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1242 PM CST WED FEB 1 2012 OKC089-011853- /O.CAN.KSHV.SV.W.0014.000000T0000Z-120201T1900Z/ MCCURTAIN OK- 1242 PM CST WED FEB 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN COUNTY IS CANCELLED... LAT...LON 3451 9447 3425 9447 3413 9491 3430 9499 TIME...MOT...LOC 1843Z 249DEG 29KT 3433 9459 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:05 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 1, 11:05 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CST WED FEB 1 2012 .DISCUSSION...UPDATED TO REMOVE DENSE FOG ADVISORY...AND MENTION SLIGHT CHANCE OF SEVERE FOR AREAS NORTH OF THE INTERSTATE 20 CORRIDOR... HAVE UPDATED TO REMOVE THE DENSE FOG ADVISORY SINCE VISIBILITIES HAVE STARTED TO IMPROVE TO GREATER THAN ONE QUARTER OF A MILE...AND VISIBILITIES ARE EXPECTED TO CONTINUE IMPROVING THROUGH THE MORNING AND MID DAY. THERE MAY BE AREAS OF DENSE FOG FORMING AGAIN EARLY THURSDAY MORNING AND WILL BARE WATCHING FOR THE ISSUANCE OF A DENSE FOG ADVISORY INTO THE MID MORNING HOURS ON THURSDAY. MADE VERY MINOR CHANGES TO THE GRIDDED DATA THAT MAY AFFECT THE WORDING IN THE ZONES...SUCH AS CHANCE OF SEVERE FOR AREAS GENERALLY NEAR OR NORTH OF INTERSTATE 20. /06/ && .AVIATION... PATCHY IFR/LIFR CIGS/VSBYS ARE BEGINNING TO IMPROVE ACROSS THE AREA WITH SOME CIGS BECMG LOW MVFR...AND SOME VSBYS BECMG VFR. PATCHY LIGHT RAIN ALSO PRESENT OVER NE TX/SE OK/EXTREME SW AR. VERY STEEP LAPSE RATES NEAR FRONTAL BOUNDARY NEAR RED RIVER VALLEY INDICATING POTENTIAL FOR STG TSTMS THIS AFTN WITH POSSIBLE HAIL DEVELOPMENT...WITH REMOVAL OF STG SFC BASED INVERSION. CONDITIONS SHOULD BE RIPE FOR DENSE FOG REDEVELOPMENT SHORTLY AFTER 0Z ACROSS MUCH OF THE AREA TONIGHT...ESPECIALLY NEAR FRONTAL BOUNDARY AND/OR ACROSS RAIN WETTED AREAS. WINDS GENERALLY SOUTHERLY SOUTH OF FRONT... EASTERLY NORTH OF FRONT...BUT SHOULD REMAIN BELOW 10 KTS FOR MOST PART THRU THE FCST PERIOD...AT LEAST OUTSIDE OF ANY PSBL TSTMS. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 59 75 62 73 / 30 30 20 50 80 MLU 74 57 75 61 76 / 40 30 20 50 80 DEQ 69 51 67 58 69 / 40 30 20 50 80 TXK 72 55 69 59 71 / 40 30 20 50 80 ELD 72 54 69 57 73 / 40 30 20 50 80 TYR 73 58 74 62 72 / 30 30 20 50 80 GGG 73 58 74 62 72 / 30 30 20 50 80 LFK 75 60 75 63 75 / 30 20 30 50 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/07
Hazardous weather outlook, Feb 1, 12:10 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CST WED FEB 1 2012 ARZ050-051-059>061-070>073-LAZ001>006-012-OKZ077-TXZ096-097-108>112- 124>126-136>138-150-151-021200- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG THUNDERSTORMS...SOME OF WHICH COULD CONTAIN LARGE HAIL...WILL BE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS WOULD INCLUDE SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND SHOULD INCREASE IN AREAL COVERAGE AND INTENSITY AS THE UPPER LEVEL TROUGH SHIFTS EAST INTO THE AREA. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HAIL WOULD BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. THE ISOLATED NATURE OF THE EXPECTED CONVECTION WOULD LIKELY WARRANT A SEVERE THUNDERSTORM WATCH AND THE NECESSITY OF ACTIVATING SPOTTERS...EMERGENCY MANAGEMENT...AND HAM RADIO OPERATORS. LAZ010-011-013-014-017>022-TXZ149-152-153-165>167-021200- ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-WINN- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO NEAR MONROE LOUISIANA. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE REGION ARE NOT EXPECTED TO BECOME SEVERE. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM AGAIN ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT... AND HAM RADIO OPERATORS WILL NOT BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:23 AM CST | Dense Fog Advisory | SHV | McCurtain | 4 hr |
| Feb 1, 12:56 PM CST | Severe Thunderstorm Warning | SHV | McCurtain | 34 min |
| Feb 1, 1:21 PM CST | Severe Thunderstorm Warning | SHV | McCurtain | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.